Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

July 25, 2016Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jul 25, 2016, 12:56 PM EDT for Wyoming County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2016, 12:56 PM EDT (16:56 UTC)
Expired
Jul 25, 2016, 1:30 PM EDT
In force
34 min
Issued by
NWS Buffalo, NY

County Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted.

886 
WWUS81 KBUF 251656
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1256 PM EDT MON JUL 25 2016

NYZ011>013-251730-
LIVINGSTON-WYOMING-GENESEE-
1256 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON...
SOUTHEASTERN GENESEE AND NORTHERN WYOMING COUNTIES...

AT 1255 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VARYSBURG...OR 11 MILES SOUTHEAST OF DARIEN LAKES STATE
PARK...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LETCHWORTH STATE PARK...PERRY...WARSAW...MOUNT MORRIS...ATTICA...
PAVILION...VARYSBURG...YORK...COVINGTON AND SILVER SPRINGS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4269 7839 4287 7839 4292 7787 4264 7787
TIME...MOT...LOC 1655Z 270DEG 36KT 4278 7827 

$$

WELCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 25, 11:07 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 25, 11:07 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1107 AM EDT MON JUL 25 2016

.SYNOPSIS...
An upper level trough will slowly cross the region today producing
scattered showers and thunderstorms. A trailing cold front will
pass through our region this evening...followed by slightly
cooler and less humid weather Tuesday before temperatures and
eventually humidity levels trend upward again Wednesday and
Thursday. A weak area of low pressure will then cross the region
Friday and Saturday bringing the next chance of showers and
thunderstorms.

&&

.NEAR TERM /THROUGH TONIGHT/...
Showers and thunderstorms continue to work their way across Western
and north-Central new York this morning. The initial round that
moved through Western NY in time for the morning commute has
largely departed the eastern edge of the forecast area into
central NY, with an area of trailing stratiform making its way
into the Eastern Lake Ontario region. This initial round of
convection is tied to a warm front making its way across the
region that is tied ultimately to a surface low centered near
James Bay. Another broken line of convection is approaching
Western NY at this time.

Expect several rounds of showers and thunderstorms to traverse the
forecast area through the rest of the morning and into the afternoon
hours as the area will remain within a moist and unstable warm
sector airmass ahead of a trailing cold front currently moving into
the western edge of southern Ontario. Increasing shear and
instability within this warm sector ahead of the approaching front
should allow for some of these thunderstorms to become strong to
marginally severe as they track in Western NY this afternoon, with
the main threat being strong and possible damaging winds with any
stronger storms, as well as small hail. The widespread cloud
cover should tamp down temperatures and as a result have backed
off forecast highs for this afternoon, going with low to mid 80s,
with some of the higher elevations of the Southern Tier and North
Country perhaps not even getting out of the 70s.

The cold front will cross the forecast area this early this evening.
Convection ahead of the front will push off to the east and out of
the forecast area. Upstream satellite imagery indicates we should
see rapid clearing behind this front with WV imagery indicating
strong subsidence along/behind the upper level trough axis driving
the front. While temperatures will cool slightly behind the front,
upstream dewpoints will remain in the lower 60s, and with clearing
skies and winds becoming light, we will see the potential for patchy
fog across lower lying areas, particularly those areas that see
substantial rainfall today. Temperatures will fall into the 60s
overnight.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Generally uneventful weather will unfold through this period as flat
zonal flow aloft, combined with surface high pressure expanding
across the Eastern Great Lakes region bring very warm afternoons and
mild nights. Tuesday 850 hPa temperatures in the 14 to 17c range
will bring low to mid 80s for highs, while on Wednesday 850 hPa
temperatures of 16 to 19c will bring mid to upper 80s for highs, and
possibly a few 90F readings in the Genesee Valley.

A fast moving shortwave will ripple by to our north on Wednesday,
though limited moisture should bring nothing more than a few more
cumulus clouds during the afternoon hours.

A weak cold front will sag southward later Wednesday night,
bringing a slight chance for a shower or thunderstorm to SLV late.

The better radiational cooling conditions this period will be
Tuesday night, with clearer skies and lighter winds which will allow
for temperatures to lower to the mid 50s to mid 60s. Wednesday night
will likely be a few degrees warmer.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
While drought busting rains are not anticipated during this
period...there is relatively high confidence that the pattern will
be more active...so many areas should pick up at least a little
rainfall. This will be due to a subtle shift in the dominant ridge
that has been in firm control of the country.

Unlike the past couple weeks when an expansive sub-tropical ridge
either flexed its muscles with anomalously high heights over the
nations mid section...or stretched from ocean to ocean across the
southern half of the Conus...this time frame will feature low
amplitude troughing over the Great Lakes region. Meanwhile...the
heart of the aforementioned ridge will have retrograded to the
Desert Southwest. This upper level transition will encourage a
little more baroclinicity across the Great Lakes region...which
should support a more active storm track.

At the surface...the period will open with a wavy frontal boundary
that will be stalled in the vcnty of the Mason Dixon Line. It is
interesting in that all of the real baroclinicity...lift and moisture
will be found a few hundred miles north of the sfc front. This
should initially keep the bulk of any showers and thunderstorms
north of the international border...but as push into Friday...a
fairly well organized wave will develop over the Mid West and slowly
track east along the front. The ensembles are all over the place
with the location...speed and track of this wave...but all are in
general agreement that the system will move close enough to our
region to help generate more widespread rainfall. The best
opportunity for some rain would be Friday and Friday evening with
basin average rainfall averaging under a quarter inch...but locally
up to three quarters of an inch.

Confidence drops off for the weekend as a second wave could bring
another round of beneficial showers and thunderstorms to the
forecast area. This will largely depend on the strength of the first
system though...so will only use relatively low pops to express this
potential.

In terms of temperatures...while mercury levels will generally be
lower than those of the past few weeks...there is high confidence
that they will remain close to...if not still a few degrees above
normal.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms will continue to move across the forecast
area in several waves through this afternoon as the area remains in
a warm and unstable airmass ahead of an approaching cold front.
Conditions will generally be VFR with periods of VFR/MVFR conditions
in showers and thunderstorms.

The cold front will cross the forecast area around 00Z, with any
showers and thunderstorms pushing off to the east and out of the
forecast area as the front moves through. Gusty SW winds this
afternoon will give way to light winds behind the front tonight, and
with skies clearing, we will likely see the development of patchy
fog across low lying areas, particularly in the Southern Tier, that
will potentially generate IFR/LIFR conditions after 06Z. Fog may
also affect KIAG late tonight/early Tuesday morning. Fog should
clear out after 12Z, giving way to widespread VFR conditions on
Tuesday.

Outlook...
Tuesday and Wednesday...Mainly VFR.
Thursday...Mainly VFR with a chance of showers and thunderstorms.
Friday...VFR/MVFR with a chance of showers and thunderstorms.

&&

.MARINE...
A cold front will move east across the lower Great Lakes today. A
fresh southwesterly breeze will develop ahead of this, supporting
low-end small craft advisories on Lake Erie and the Upper Niagara
River. Winds should be strongest near the shoreline where the lake
breeze will help enhance the flow.

Winds will diminish tonight following the passage of the weak front,
with winds and waves then expected to remain below Small Craft
Advisory levels through midweek.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ010-
     085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
         040-041.

&&

SYNOPSIS...APFFEL
NEAR TERM...WOOD
SHORT TERM...THOMAS
LONG TERM...RSH/THOMAS
AVIATION...WOOD
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Jul 25, 4:42 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
442 AM EDT MON JUL 25 2016

NYZ001>008-011>014-019>021-260845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
442 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT
THAT WILL PASS THROUGH THE CWA. A FEW OF THESE STORMS COULD BECOME
STRONG TO SEVERE WITH STRAIGHT LINE WINDS AND HAIL THE MAIN
IMPACTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-085-260845-
NORTHERN ERIE-SOUTHERN ERIE-
442 AM EDT MON JUL 25 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT
THAT WILL PASS THROUGH THE CWA. A FEW OF THESE STORMS COULD BECOME
STRONG TO SEVERE WITH STRAIGHT LINE WINDS AND HAIL THE MAIN
IMPACTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
442 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL FORM TODAY...AHEAD OF A COLD FRONT
THAT WILL PASS THROUGH THE EASTERN GREAT LAKES REGION. A FEW OF
THESE STORMS COULD BECOME STRONG TO SEVERE WITH STRAIGHT LINE
WINDS AND HAIL THE MAIN IMPACTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

THOMAS

In the hours before

Local storm report, Jul 25, 9:57 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     TSTM WND DMG     2 ENE COLDEN            42.66N  78.66W
07/25/2016                   ERIE               NY   LAW ENFORCEMENT

            TREE DOWN ON IRISH ROAD BETWEEN FINCH AND HAYES HOLLOW
            ROADS

&&

EVENT NUMBER BUF1600962

SMITH
Special weather statement, Jul 25, 9:59 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
959 AM EDT MON JUL 25 2016

NYZ001-010-251445-
NIAGARA-NORTHERN ERIE-
959 AM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ERIE AND
SOUTHWESTERN NIAGARA COUNTIES...

AT 959 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST
OF NIAGARA FALLS...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...NIAGARA FALLS...WEST SENECA...NORTH TONAWANDA...
LOCKPORT...LACKAWANNA...KENMORE...DEPEW AND AMHERST.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 55 AND 49.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4311 7906 4320 7867 4280 7868 4281 7893
      4284 7893 4293 7890 4296 7893 4296 7896
      4299 7901 4302 7902 4306 7900 4307 7901
      4308 7908
TIME...MOT...LOC 1359Z 259DEG 46KT 4294 7940

RSH
Special weather statement, Jul 25, 10:35 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1035 AM EDT MON JUL 25 2016

NYZ001-010-251515-
NIAGARA-NORTHERN ERIE-
1035 AM EDT MON JUL 25 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE AND
NIAGARA COUNTIES...

AT 1035 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER SANBORN...OR
NEAR NORTH TONAWANDA...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...NORTH TONAWANDA...CLARENCE...LOCKPORT...KENMORE...
DEPEW...AMHERST...TONAWANDA AND LANCASTER.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 52 AND 49.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4341 7863 4341 7847 4291 7848 4290 7891
      4293 7890 4296 7893 4296 7896 4300 7902
      4302 7902 4306 7900 4307 7904 4331 7907
TIME...MOT...LOC 1435Z 269DEG 41KT 4310 7890

RSH
Special weather statement, Jul 25, 10:47 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1047 AM EDT MON JUL 25 2016

NYZ001>003-011-251530-
ORLEANS-NIAGARA-MONROE-GENESEE-
1047 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ERIE...
EAST CENTRAL NIAGARA...NORTHERN GENESEE...WESTERN MONROE AND ORLEANS
COUNTIES...

AT 1047 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF NEWFANE TO AMHERST.
MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATAVIA...BROCKPORT...MEDINA...ALBION...HAMLIN BEACH STATE PARK...
PEMBROKE...BYRON...CHURCHVILLE...MIDDLEPORT AND OAKFIELD.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 47.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4341 7848 4342 7831 4341 7797 4339 7782
      4300 7784 4299 7846 4308 7846 4309 7848
TIME...MOT...LOC 1447Z 260DEG 40KT 4336 7854 4301 7877

RSH
Special weather statement, Jul 25, 11:44 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1144 AM EDT MON JUL 25 2016

NYZ012-019-020-085-251630-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-
1144 AM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
NORTHWESTERN CATTARAUGUS...WESTERN WYOMING AND CHAUTAUQUA COUNTIES...

AT 1144 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR EVANGOLA STATE PARK TO 8 MILES
NORTHWEST OF ERIE. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...DUNKIRK...FREDONIA...EVANS...BOSTON...EDEN...
SPRINGVILLE...COLDEN...WESTFIELD AND LAKEWOOD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN EXITS 61 AND 57A.
 INTERSTATE 86 BETWEEN EXITS 4 AND 16.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4244 7950 4253 7939 4260 7919 4270 7910
      4268 7840 4210 7900 4208 7976 4227 7976
      4228 7973 4231 7977
TIME...MOT...LOC 1544Z 287DEG 15KT 4261 7915 4224 8023

SMITH
Special weather statement, Jul 25, 12:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1256 PM EDT MON JUL 25 2016

NYZ011>013-251730-
LIVINGSTON-WYOMING-GENESEE-
1256 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON...
SOUTHEASTERN GENESEE AND NORTHERN WYOMING COUNTIES...

AT 1255 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VARYSBURG...OR 11 MILES SOUTHEAST OF DARIEN LAKES STATE
PARK...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LETCHWORTH STATE PARK...PERRY...WARSAW...MOUNT MORRIS...ATTICA...
PAVILION...VARYSBURG...YORK...COVINGTON AND SILVER SPRINGS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4269 7839 4287 7839 4292 7787 4264 7787
TIME...MOT...LOC 1655Z 270DEG 36KT 4278 7827

WELCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:29 AM EDTBeach Hazards StatementBUFErie18 hr
Jul 25, 4:29 AM EDTSmall Craft AdvisoryBUF18 hr
Jul 25, 6:33 AM EDTSpecial Marine WarningBUF57 min
Jul 25, 7:11 AM EDTSpecial Marine WarningBUF64 min
Jul 25, 7:15 AM EDTSpecial Marine WarningBUF60 min
Jul 25, 7:21 AM EDTSpecial Weather StatementBUFMonroe54 min
Jul 25, 7:22 AM EDTSpecial Weather StatementBUFGenesee23 min
Jul 25, 7:41 AM EDTSpecial Weather StatementBUFErie64 min
Jul 25, 7:50 AM EDTSpecial Weather StatementBUFGenesee, Monroe55 min
Jul 25, 8:19 AM EDTSpecial Marine WarningBUF56 min
Jul 25, 8:22 AM EDTSpecial Weather StatementBUFNiagara, Orleans23 min
Jul 25, 8:35 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming55 min
Jul 25, 8:40 AM EDTSevere Thunderstorm WarningBUFLivingston, Ontario, Wyoming35 min
Jul 25, 9:10 AM EDTSpecial Marine WarningBUF35 min
Jul 25, 9:44 AM EDTSpecial Marine WarningBUF46 min
Jul 25, 9:59 AM EDTSpecial Weather StatementBUFErie46 min
Jul 25, 10:02 AM EDTSpecial Marine WarningBUF58 min
Jul 25, 10:30 AM EDTSpecial Marine WarningBUF60 min
Jul 25, 10:35 AM EDTSpecial Weather StatementBUFNiagara40 min
Jul 25, 10:47 AM EDTSpecial Weather StatementBUFGenesee, Orleans43 min
Jul 25, 10:50 AM EDTSpecial Marine WarningBUF55 min
Jul 25, 11:44 AM EDTSpecial Weather StatementBUFChautauqua46 min
Jul 25, 11:46 AM EDTSpecial Marine WarningBUF59 min
Jul 25, 12:05 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Wyoming55 min
Jul 25, 12:38 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua55 min
Jul 25, 12:48 PM EDTSpecial Marine WarningBUF42 min
Jul 25, 1:01 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus59 min
Jul 25, 1:07 PM EDTSpecial Weather StatementBUFChautauqua38 min
Jul 25, 1:24 PM EDTSpecial Weather StatementBUFLivingston, Ontario36 min
Jul 25, 4:44 PM EDTSpecial Weather StatementBUFGenesee46 min
Jul 25, 5:58 PM EDTSpecial Weather StatementBUFGenesee32 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.